Alert archive / Georgia / Frost Advisories in 2026

Frost Advisory 2, NWS Atlanta, GA

March 18, 202696 counties in Georgia

NWS Atlanta, GA issued this frost advisory at Mar 18, 2026, 1:02 PM EDT for 96 counties in Georgia. It took effect at Mar 19, 2026, 2:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 18, 2026, 1:02 PM EDT (17:02 UTC)
In effect from
Mar 19, 2026, 2:00 AM EDT
Expired
Mar 19, 2026, 9:00 AM EDT
In force
7 hr
Issued by
NWS Atlanta, GA
All 96 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Towns County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, White County, GA, Whitfield County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.0 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2026-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2026-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2010 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

041 
WWUS72 KFFC 181702
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
102 PM EDT Wed Mar 18 2026

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-190215-
/O.NEW.KFFC.FR.Y.0002.260319T0600Z-260319T1300Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-Cherokee-
Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-North Fulton-
Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-Haralson-Carroll-
Douglas-South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene-
Taliaferro-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Butts-Jasper-
Putnam-Hancock-Warren-Troup-Meriwether-Pike-Upson-Lamar-Monroe-Jones-
Baldwin-Washington-Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-
Bibb-Twiggs-Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-
Schley-Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster-
Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-Montgomery-
Toombs-
Including the cities of Pine Mountain, Ellijay, Riverdale, East
Point, Butler, Roberts, Eatonton, Manchester, Hiawassee, Griffin,
GIbson, Summerville, West Point, Atlanta, Douglasville,
Lawrenceville, Crawford, Crawfordville, Ellaville, Cordele, Mount
Vernon, Vienna, Warrenton, Cochran, Decatur, Americus, Milledgeville,
Watkinsville, Dahlonega, Lumpkin, Monroe, Talbotton, Sparta,
Blairsville, Fort Benning, Cumming, Monticello, Dalton, Washington,
Sandersville, Louisville, Barnesville, Thomaston, Jasper, Conyers,
Montezuma, Rome, Dawsonville, Zebulon, Marietta, Covington, Fort
Valley, Gainesville, Forsyth, Fort Oglethorpe, Calhoun, Vidalia,
Eastman, Gray, Jackson, Carrollton, Newnan, Jeffersonville, Alamo,
Wrightsville, Commerce, Chatsworth, Athens, Bremen, Dallas, Winder,
Woodstock, Madison, Cleveland, Toomsboro, Dublin, Swainsboro, Buena
Vista, Soperton, Cedartown, Warner Robins, Comer, Stockbridge, Blue
Ridge, Peachtree City, Cartersville, Homer, Macon, Hawkinsville,
Columbus, LaFayette, Preston, Mcrae, Greensboro, Abbeville, Trenton,
and Franklin
102 PM EDT Wed Mar 18 2026

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY...

* WHAT...Temperatures as low as 36 will result in frost formation.

* WHERE...Portions of central, east central, north central,
  northeast, northwest, southeast, and west central Georgia.

* WHEN...From 2 AM to 9 AM EDT Thursday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
1 follow-up statement
262 
WWUS72 KFFC 190000
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
800 PM EDT Wed Mar 18 2026

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-191300-
/O.CON.KFFC.FR.Y.0002.260319T0600Z-260319T1300Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-Cherokee-
Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-North Fulton-
Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-Haralson-Carroll-
Douglas-South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene-
Taliaferro-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Butts-Jasper-
Putnam-Hancock-Warren-Troup-Meriwether-Pike-Upson-Lamar-Monroe-Jones-
Baldwin-Washington-Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-
Bibb-Twiggs-Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-
Schley-Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster-
Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-Montgomery-
Toombs-
Including the cities of Commerce, Preston, Dahlonega, Stockbridge,
Forsyth, Dublin, Zebulon, Peachtree City, Trenton, Jackson, Crawford,
Griffin, LaFayette, Calhoun, Lawrenceville, Roberts, Thomaston,
Gainesville, Soperton, Louisville, Americus, Vidalia, Dalton,
Franklin, Woodstock, East Point, Comer, Rome, Monroe, Newnan,
Barnesville, Butler, Cartersville, Vienna, Cochran, Swainsboro,
Sparta, Ellijay, Monticello, Hawkinsville, Alamo, Talbotton, Fort
Benning, Jasper, Eatonton, Fort Oglethorpe, Conyers, Watkinsville,
GIbson, Cordele, Warner Robins, Mount Vernon, Athens, Warrenton,
Carrollton, Pine Mountain, Abbeville, Eastman, Covington, Ellaville,
Greensboro, Homer, Blue Ridge, Dallas, Crawfordville, Winder,
Toomsboro, Jeffersonville, Decatur, Blairsville, Macon, Wrightsville,
Madison, Manchester, Lumpkin, Mcrae, Riverdale, Buena Vista,
Summerville, Fort Valley, Cedartown, Gray, Dawsonville, Montezuma,
Bremen, Hiawassee, Cumming, Douglasville, Atlanta, Marietta,
Chatsworth, Sandersville, Washington, Milledgeville, Columbus, West
Point, and Cleveland
800 PM EDT Wed Mar 18 2026

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY...

* WHAT...Temperatures as low as 33 will result in frost formation.

* WHERE...Portions of central, east central, north central,
  northeast, northwest, southeast, and west central Georgia.

* WHEN...From 2 AM to 9 AM EDT Thursday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Mar 18, 6:35 AM EDT, 6 hours 27 minutes earlier. Its key messages:

  • Updated at 618 AM EDT Wed Mar 18 2026
  • Temperatures today and tonight will remain cool for mid March, but a warming trend brings temperatures well above normal by the weekend.
  • Dry weather persists through the weekend with any potential rain chances holding off until at least early next week.
Area forecast discussion, Mar 18, 6:35 AM EDT, 6 hours 27 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
635 AM EDT Wed Mar 18 2026

...New 12Z Aviation Discussion...

.KEY MESSAGES...
Updated at 618 AM EDT Wed Mar 18 2026

 - Temperatures today and tonight will remain cool for mid March, but
   a warming trend brings temperatures well above normal by the
   weekend.

 - Dry weather persists through the weekend with any potential
   rain chances holding off until at least early next week.

&&

.SHORT TERM...
(Today through Thursday)
Issued at 243 AM EDT Wed Mar 18 2026

Dry weather continues through Thursday amid the start of a
significant warming trend. For today, mid and high level clouds
will stream across the area as a weak clipper system works through
the northwest flow aloft. No precipitation will occur amid very
dry low levels. High temperatures today will warm some ten degrees
over yesterday, though still 8-12 degrees below normal.
Temperatures overnight will again be chilly, but Thursday morning
lows will by and large will remain several degrees above freezing,
mainly in the mid to upper 30s.

Another dry clipper will traverse the area on Thursday within
persistent northwest flow aloft. Again, the airmass will remain too
dry for any precipitation. Temperatures continue their consistent
upward trajectory on Thursday, reaching the mid 60s to low 70s -
right where we should be for mid-March.

&&

.LONG TERM...
(Thursday night through Tuesday)
Issued at 243 AM EDT Wed Mar 18 2026

Dry and Warmer from Friday through the Weekend:

From Friday through the weekend, a very strong ridge over the
Southwest US will slowly spread east into our area, providing a
warming trend and continued dry conditions. High temperatures
will return to the 70s on Friday, and 80s over the weekend. At
this time, Sunday looks to be the warmest day of the next 7, with
highs in the mid to upper 80s across the area, which would be
near daily records. Morning lows will climbing back up to the 40s
by Friday, and 50s over the weekend. Between the dry northwest
mid-level flow, subsidence from the ridge, and the synoptic storm
track remaining off to the north, rain chances will remain below
10% through at least Sunday.

Rain Chances May Return Early Next Week:

For early next week, model guidance starts to have quite a bit of
spread, with some ensembles showing the ridge continuing to hold
strong, and others having the ridge weakening as troughing drops
into the central and eastern US. There has been a growing number
of ensemble members showing the latter, which would start to
bring some rain (and thunderstorm) chances back into our area, as
well as cooling temperatures down a bit. Our confidence in the
forecast for this time period is low, but should become much
clearer in the coming days.

&&

.AVIATION...
(12Z TAFS)
Issued at 618 AM EDT Wed Mar 18 2026

VFR conditions will prevail through the TAF period. Midlevel cigs
in the 8-12 kft range will be the rule through the bulk of the day
with scattering by 00Z. Winds will be very light, mainly 5 kts or
less, with direction highly variable. In general, direction will
favor NE/E through 18Z with SW then favored through 00Z.
Overnight, calm to light and vrb winds are likely.

//ATL Confidence...12Z Update...
Medium confidence on wind direction.
High confidence on other elements.

RW

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          55  35  65  44 /  10   0   0   0
Atlanta         57  39  66  48 /  10   0   0   0
Blairsville     51  31  62  40 /  10   0   0   0
Cartersville    58  36  69  45 /  10   0   0   0
Columbus        61  38  70  46 /   0   0   0   0
Gainesville     54  36  65  45 /  10   0   0   0
Macon           58  37  69  45 /   0   0   0   0
Rome            60  36  71  46 /  10   0   0   0
Peachtree City  58  35  68  45 /  10   0   0   0
Vidalia         59  38  69  46 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Freeze Warning until 10 AM EDT this morning for GAZ001>009-
011>016-019>025-027-030>039-041>062-066>076-078>086-089>098-
102>113.

&&

SHORT TERM...RW
LONG TERM....Culver
AVIATION...RW
Hazardous weather outlook, Mar 18, 5:20 AM EDT, 7 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
520 AM EDT Wed Mar 18 2026

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-190930-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
520 AM EDT Wed Mar 18 2026

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...Today and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Local storm report, Mar 18, 10:30 AM EDT, 2 hours 32 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1030 AM EDT Wed Mar 18 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 AM     Tstm Wnd Dmg     2 E Vienna              32.09N 83.77W
03/12/2026                   Dooly              GA   Emergency Mngr

            Roof blown off a covering to a small rodeo
            arena. Several powerpoles snapped nearby.

&&

KS
Local storm report, Mar 18, 10:32 AM EDT, 2 hours 30 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1032 AM EDT Wed Mar 18 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 AM     Tstm Wnd Dmg     2 SSE Lilly             32.12N 83.86W
03/12/2026                   Dooly              GA   Emergency Mngr

            several trees downed across Weeks Road near
            hwy 90.

&&

KS
Local storm report, Mar 18, 10:33 AM EDT, 2 hours 29 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1033 AM EDT Wed Mar 18 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0656 AM     Tstm Wnd Dmg     1 SE Byromville         32.19N 83.90W
03/12/2026                   Dooly              GA   Emergency Mngr

            Several barns and outbuildings damage due to
            strong winds in Byromville.

&&

KS
Local storm report, Mar 18, 12:29 PM EDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1229 PM EDT Wed Mar 18 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 AM     Tornado          2 SSE Forsyth           33.01N 83.92W
03/12/2026                   Monroe             GA   NWS Storm Survey

            An EF1 tornado with max winds of 95mph
            occurred near the city of Forsyth GA.
            Numerous trees were snapped and uprooted
            along the 1.4 mi path on the southeast side
            of the city. Damage was concentrated in the
            Virginia st region.

&&

KS
Local storm report, Mar 18, 12:33 PM EDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1233 PM EDT Wed Mar 18 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 AM     Tornado          4 ESE Harlow            32.48N 82.93W
03/12/2026                   Laurens            GA   NWS Storm Survey

            an EF0 tornado with max winds of 80 mph
            touched down east of US hwy 441 south of
            Dublin GA. Numerous trees and powerlines
            were downed along its 2.6 mi path ending
            near hwy 19.

&&

KS
Local storm report, Mar 18, 12:35 PM EDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1235 PM EDT Wed Mar 18 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     Tornado          2 E Rentz               32.39N 82.96W
03/12/2026                   Laurens            GA   NWS Storm Survey

            an EF1 tornado with max winds of 100mph
            briefly touched down east of the City of
            Rentz along Etheridge Road. Numerous trees
            were snapped and uprooted along its nearly 1
            mile path. Several outbuildings were
            destroyed as well along GB Lindsey Road.

&&

KS

Nearby

Frost Advisories in Georgia, 2026Every frost advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.